skip to content

Faculty of Economics

Journal Cover

Hafner, C.M. and Linton, O.

Efficient estimation of a multivariate multiplicative volatility model

Journal of Econometrics

Vol. 159 no. 1 pp. 55-73 (2010)

Abstract: We propose a multivariate generalization of the multiplicative volatility model of Engle and Rangel (2008), which has a nonparametric long run component and a unit multivariate GARCH short run dynamic component. We suggest various kernel-based estimation procedures for the parametric and nonparametric components, and derive the asymptotic properties thereof. For the parametric part of the model, we obtain the semiparametric efficiency bound. Our method is applied to a bivariate stock index series. We find that the univariate model of Engle and Rangel (2008) appears to be violated in the data whereas our multivariate model is more consistent with the data.

JEL Codes: C12,C13,C14

Author links: Oliver Linton  

Publisher's Link: http://www.sciencedirect.com/science/article/pii/S0304407610001132



Papers and Publications



Recent Publications


Faraglia, E., Marcet, A., Oikonomou, R. and Scott, A. Government Debt management: the Short and the Long of it Review of Economic Studies [2019]

Jochmans, K. and Weidner, M. Fixed-Effect Regressions on Network Data Econometrica [2019]

Dziubinski, M., Goyal, S. and Minarsch, D. E. N. The Strategy of Conquest Journal of Economic Theory, forthcoming [2020]

Giannitsarou, C., Kissler, S. and Toxvaerd, F. Waning Immunity and the Second Wave: Some Projections for SARS-CoV-2 American Economic Review: Insights, forthcoming [2021]